MAUDE Adverse Event Report: STRYKER GMBH GAMMA4 - TROCHANTERIC NAIL 170MM D11X170MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA4 - TROCHANTERIC NAIL 170MM D11X170MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 81251170S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
As reported: "the set screw came loose from the gamma 4 nail.The doctor doesn't know when it came loose.".
 
Additional Manufacturer Narrative
The reported event could be confirmed during the investigation.A post-operative x-ray image was received.It could be confirmed that the set screw has loosened and migrated form its original position.The most probable root cause to the incident is user related: most probably the set screw was not sufficiently tightened until it was in the lag screw groove.Another explanation could be that the set screw was untightened by more than the advised 1/4 of a turn after having been fully tightened.Therefore, hcp most likely failed to follow the steps described in the operative technique when inserting the set screw.As a reminder, the operative technique clearly states that: turn the set screw driver clockwise.You may notice resistance during insertion due to the self-retaining feature of the set screw thread.Keep turning until you feel contact in one of the grooves of the lag screw.To verify the correct position of the set screw, try to turn the lag screw driver.It is not possible to turn the lag screw driver if the set screw is engaged with the lag screw groove.After tightening the set screw, unscrew the set screw by no more than a quarter (1/4) of a turn, until a small amount of rotation can be felt at the lag screwdriver.This ensures controlled subsidence of the proximal fragment while still preventing medial migration of the lag screw.Warning: do not unscrew the set screw more than ¼ of a turn.Insufficient contact between lag screw and set screw could lead to loss of fixation and post-operative complications".A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
GAMMA4 - TROCHANTERIC NAIL 170MM D11X170MM X 125DEG
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23922051
Report Number0008031020-2025-02308
Device Sequence Number18465476
Product Code HSB
UDI-Device Identifier07613327478877
UDI-Public(01)07613327478877(11)250123(17)341231(10)K0FF4DE
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number81251170S
Device Lot NumberK0FF4DE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer01/05/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age88 YR
Patient SexMale
Patient RaceAsian